Alert archive / Florida / Special Weather Statements in 2009

Special Weather Statement, NWS Jacksonville, FL

July 31, 2009Alachua County, Florida

NWS Jacksonville, FL issued this special weather statement at Jul 31, 2009, 8:21 PM EDT for Alachua County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2009, 8:21 PM EDT (00:21 UTC)
Expired
Jul 31, 2009, 9:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Alachua County, FL

The radar

The Jacksonville radar (KJAX), 102 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2009-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2009-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2561 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
605 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 010021
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT FRI JUL 31 2009

FLZ035-036-010100-
ALACHUA-GILCHRIST-
821 PM EDT FRI JUL 31 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA AND EASTERN GILCHRIST COUNTIES FOR STRONG WINDS VALID UNTIL
900 PM EDT...

AT 821 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF HIGH SPRINGS...OR 16
MILES NORTHEAST OF TRENTON...MOVING EAST AT 10 MPH. THIS STRONG 
THUNDERSTORM WILL AFFECT AREAS AROUND HIGH SPRINGS...LA CROSSE AND 
ALACHUA THROUGH 900 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE 
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2992 8240 2990 8240 2988 8238 2988 8234
      2970 8228 2964 8266 2981 8272
TIME...MOT...LOC 0021Z 267DEG 9KT 2974 8259

$$

CARROLL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 31, 2:40 PM EDT, 5 hours 41 minutes earlier.

Area forecast discussion, Jul 31, 2:40 PM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT FRI JUL 31 2009

.SHORT TERM...TONIGHT-MONDAY. TONIGHT...SCT SHOWERS AND STORMS
EXPECTED IN THE EVENING WITH HEAVY RAINFALL...FREQ TO EXCESSIVE
LIGHTNING AND STRONG WIND GUSTS AT TIMES. EXPECT MOST CONVECTIVE
ACTIVITY TO WANE AFTER MIDNIGHT ALTHOUGH WILL KEEP A SLIGHT POP IN
FOR ISOLD SHOWERS DUE TO SHORTWAVE TROUGH OVER GA BUT INSTABILITY
SHOULD BE RATHER WEAK. DURING THE WEEKEND...MID LEVEL RIDGE AXIS
REMAINS CENTERED OVER THE N CENTRAL FL WHILE MOISTURE REMAINS HIGH
WITH PWATS REMAINING AROUND 2.2 INCHES ON SAT AND DROPPING SLIGHTLY
ON SUN. MEAN 0-6KM FLOW WILL REMAIN MAINLY FROM THE SW AND W WITH
DOMINATE W COAST SEA BREEZE BUT FAIRLY WEAK SFC FLOW WILL ALLOW THE
E COAST SEA BREEZE TO DEVELOP EACH DAY. BY MONDAY...UPPER LEVEL
TROUGH WILL START TO DIG INTO THE SE STATES AROUND MS/AL AND THE WRN
FL PANHANDLE WHICH WILL AID UPPER AIR OUTFLOW FOR THUNDERSTORM
DEVELOPMENT. GENERALLY WENT CLOSE TO GUIDANCE POPS WITH ADJUSTMENTS
BASED ON SREF GUIDANCE. POPS ADVERTISED AT 60-70% SAT AND DROPPING
SLIGHTLY TO 50-60% SUN AND HIGH END CHANCE (50%) FOR MON. MAIN
CONCERNS WITH CONVECTION WILL BE STRONG DOWNBURST WINDS...FREQ
LIGHTNING AND HEAVY RAINFALL. TEMPS EXPECTED TO BE NEAR NORMAL WITH
LOWER 90S FOR MAXES AND LOWER TO MID 70S FOR MINS.

.LONG TERM...TUESDAY-FRIDAY. GFS AND GFS ENSEMBLE SHOW AN EAST COAST
TROUGH WITH EXTENSION OF THIS TROUGH TO MAINLY JUST A WEAKER
TROUGH/SHEAR AXIS ACROSS N FL TUE AND WED...THEN AFTER THU AND FRI
THE TROUGH WILL SHIFT EWD AS ADDITIONAL SHORTWAVE ENERGY MOVES INTO
THE TROUGH OVER THE MID ATLC AREA. AT LOW LEVELS...LOW LEVEL HIGH
PRESSURE RIDGE ACROSS N CENTRAL FL ESSENTIALLY REMAINS UNCHANGED
FROM TUESDAY THROUGH EARLY THURSDAY...THEN SHIFTS A BIT SWD FROM
THURSDAY TO FRIDAY AS WEAK TROUGHING DEVELOPS OVER THE COASTAL
PLAINS FROM WRN FL PANHANDLE TO THE CAROLINAS. WEAK SYNOPTIC FLOW
COMBINED WITH AFTERNOON SEA BREEZES AND A MOIST AIRMASS WILL PROVIDE
CHANCE POPS EACH DAY. HAVE NOT MADE MUCH CHANGE TO POP GRIDS WITH
30-50% RAIN CHANCES. TEMPS WILL BE AT TO JUST ABOVE CLIMO WITH HIGHS
IN THE LOWER 90S EAST COAST TO LOWER 90S INLAND WITH MINS IN THE LOW
TO MID 70S.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL...HOWEVER MVFR CEILINGS AND
VSBYS IN TSRA WILL LIKELY IMPACT LOCAL TERMINALS THROUGH 22Z-23Z.

&&

.MARINE....NO HEADLINES. SOUTHERLY FLOW WILL EXTEND THROUGH MIDDLE
PART OF NEXT WEEK. HIGH PRESSURE RIDGE EXTENDING ACROSS SOUTH
FLORIDA WILL SLOWLY ADVANCE NORTH. EVENING WIND SURGES WILL AFFECT
MAINLY THE OFFSHORE WATER

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  91  72  90 /  40  70  40  60
SSI  76  89  76  88 /  40  60  40  50
JAX  73  91  73  91 /  40  70  30  50
SGJ  74  88  75  89 /  30  60  30  40
GNV  72  90  72  91 /  40  70  30  50
OCF  73  92  73  91 /  40  70  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/ZAPPE/KERNS
Hazardous weather outlook, Jul 31, 4:44 AM EDT, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 AM EDT FRI JUL 31 2009

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-010930-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
444 AM EDT FRI JUL 31 2009

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA
AGAIN TODAY AS AN UPPER LEVEL DISTURBANCE PASSES OVER SOUTHEAST
GEORGIA THIS AFTERNOON. THIS FEATURE COMBINED WITH A MOIST AND
UNSTABLE AIRMASS WILL ENHANCE STORMS THAT HAVE DEVELOPED IN
ASSOCIATION WITH THE SEABREEZE FRONTS THIS AFTERNOON. STRONG TO
ISOLATED SEVERE STORMS WILL BE POSSIBLE AND CAPABLE OF PRODUCING
GUSTY WINDS AND SMALL HAIL. HEAVY RAINFALL WILL BE POSSIBLE
ESPECIALLY OVER NORTHEAST FLORIDA WHERE SLOWER STORM MOTION IS
EXPECTED. STORMS WILL TRACK GENERALLY EAST TO NORTHEAST AROUND 10 TO
15 MPH...THEN ADDITIONAL DEVELOPMENT WITH ERRATIC STORM MOTION WILL
BE POSSIBLE ALONG OUTFLOW BOUNDARIES.

CONVECTION IS EXPECTED TO DECREASE IN INTENSITY AND COVERAGE AFTER
SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE FORECAST EACH DAY WITH A
FEW STRONG THUNDERSTORMS POSSIBLE IN THE AFTERNOON AND EARLY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ENYEDI

In the hours before

Local storm report, Jul 31, 5:48 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
548 PM EDT FRI JUL 31 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0538 PM     FLOOD            5 WNW PALM COAST        29.60N 81.28W
07/31/2009                   FLAGLER            FL   EMERGENCY MNGR

            STREET FLOODING REPORTED AT INTERSECTION OF US-1 AND
            MATANZAS WOODS PARKWAY BY EMERGENCY MANAGEMENT. WATER
            REPORTED OVER THE ROAD.

&&

CARROLL
Special weather statement, Jul 31, 5:51 PM EDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EDT FRI JUL 31 2009

FLZ024-GAZ164-165-312230-
CHARLTON-INLAND CAMDEN-NASSAU-
551 PM EDT FRI JUL 31 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN
CHARLTON...NORTHWESTERN NASSAU AND WESTERN CAMDEN COUNTIES FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 630 PM EDT...

AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED FROM JUST NORTH OF FOLKSTON TO 5 MILES NORTH
OF ST GEORGE...MOVING EAST TO NORTHEAST AT 15 MPH. THESE STRONG
THUNDERSTORMS WILL AFFECT AREAS AROUND HILLIARD...HOMELAND...
FOLKSTON AND KINGS FERRY THROUGH 630 PM EDT. FREQUENT
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3053 8209 3075 8216 3078 8214 3080 8217
      3085 8219 3103 8188 3082 8171
TIME...MOT...LOC 2149Z 241DEG 14KT 3082 8203

SHASHY
Special weather statement, Jul 31, 6:25 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
625 PM EDT FRI JUL 31 2009

FLZ020-GAZ162-312300-
ECHOLS-HAMILTON-
625 PM EDT FRI JUL 31 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL HAMILTON
AND SOUTHWESTERN ECHOLS COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 700 PM EDT...

AT 625 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF JENNINGS...MOVING
NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND WEST LAKE...JENNINGS AND JASPER THROUGH 700 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3068 8287 3045 8289 3050 8318 3061 8316
TIME...MOT...LOC 2225Z 238DEG 4KT 3056 8315

ZIBURA
Special weather statement, Jul 31, 6:31 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
631 PM EDT FRI JUL 31 2009

FLZ040-312315-
MARION-
631 PM EDT FRI JUL 31 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM
EDT...

AT 632 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHWEST OF MOSS BLUFF...OR 5
MILES SOUTH OF LYNNE...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SILVER SPRINGS SHORES...
SANTOS...MOSS BLUFF...LYNNE AND JUNIPER SPRINGS THROUGH 715 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2944 8182 2912 8165 2906 8186 2909 8213
TIME...MOT...LOC 2232Z 251DEG 14KT 2912 8193

ZIBURA
Special weather statement, Jul 31, 7:09 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
709 PM EDT FRI JUL 31 2009

FLZ040-312345-
MARION-
709 PM EDT FRI JUL 31 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM
EDT...

AT 709 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES WEST OF FORT MCCOY...MOVING
NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SPARR...BURBANK AND FORT MCCOY THROUGH 745 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2949 8202 2949 8187 2941 8175 2923 8179
      2932 8216
TIME...MOT...LOC 2309Z 232DEG 10KT 2938 8202

ZIBURA
Special weather statement, Jul 31, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
821 PM EDT FRI JUL 31 2009

FLZ035-036-010100-
ALACHUA-GILCHRIST-
821 PM EDT FRI JUL 31 2009

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA AND EASTERN GILCHRIST COUNTIES FOR STRONG WINDS VALID UNTIL
900 PM EDT...

AT 821 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTH OF HIGH SPRINGS...OR 16
MILES NORTHEAST OF TRENTON...MOVING EAST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS AROUND HIGH SPRINGS...LA CROSSE AND
ALACHUA THROUGH 900 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2992 8240 2990 8240 2988 8238 2988 8234
      2970 8228 2964 8266 2981 8272
TIME...MOT...LOC 0021Z 267DEG 9KT 2974 8259

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 8:56 PM EDTAreal Flood AdvisoryJAXAlachua, Bradford, Clay, Putnam64 min
Jul 31, 9:05 PM EDTAreal Flood AdvisoryJAXMarion115 min
Jul 31, 9:54 PM EDTAreal Flood AdvisoryJAXSaint Johns51 min
Aug 1, 4:06 PM EDTSpecial Weather StatementJAXColumbia39 min
Aug 1, 4:35 PM EDTSpecial Weather StatementJAXMarion25 min
Aug 1, 4:43 PM EDTSpecial Weather StatementJAXColumbia47 min
Aug 1, 4:50 PM EDTSpecial Weather StatementJAXGilchrist25 min
Aug 1, 5:15 PM EDTSpecial Weather StatementJAXClay45 min
Aug 1, 5:24 PM EDTSpecial Weather StatementJAXAlachua51 min
Aug 1, 5:49 PM EDTAreal Flood AdvisoryJAXAlachua86 min
Aug 1, 6:09 PM EDTSpecial Weather StatementJAXBradford51 min
Aug 1, 6:30 PM EDTSpecial Weather StatementJAXDuval45 min
Aug 1, 6:48 PM EDTSpecial Weather StatementJAXClay42 min
Aug 1, 6:55 PM EDTAreal Flood AdvisoryJAXBaker, Bradford, Clay, Putnam95 min
Aug 1, 7:04 PM EDTSpecial Weather StatementJAXPutnam41 min
Aug 1, 7:06 PM EDTSpecial Weather StatementJAXDuval24 min
Aug 1, 7:23 PM EDTAreal Flood AdvisoryJAXBaker, Clay, Duval, Nassau97 min
Aug 1, 7:28 PM EDTSpecial Weather StatementJAXDuval47 min
Aug 1, 7:39 PM EDTAreal Flood AdvisoryJAXPutnam66 min
Aug 1, 7:41 PM EDTSpecial Weather StatementJAXDuval34 min
Aug 1, 7:48 PM EDTSpecial Weather StatementJAXNassau27 min
Aug 1, 3:04 PM EDTSpecial Weather StatementJAXWayne26 min
Aug 1, 4:45 PM EDTSpecial Weather StatementJAXGlynn30 min
Aug 1, 5:26 PM EDTSpecial Weather StatementJAXGlynn34 min
Aug 1, 5:43 PM EDTSpecial Weather StatementJAXCamden32 min
Aug 1, 6:20 PM EDTSpecial Weather StatementJAXBacon25 min

Nearby

Special Weather Statements in Florida, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.